Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 65, NWS Green Bay, WI

October 20, 2014

NWS Green Bay, WI issued this small craft advisory at Oct 20, 2014, 3:33 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2014, 3:33 PM CDT (20:33 UTC)
Expired
Oct 21, 2014, 1:00 PM CDT
In force
21 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WHUS73 KGRB 202033
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT MON OCT 20 2014

...INCREASING NORTH WINDS AND BUILDING WAVES EXPECTED THROUGH
TUESDAY MORNING...

..NORTH WINDS WILL INCREASE LATER ON THIS EVENING...IN A TIGHTENING
PRESSURE GRADIENT BETWEEN AN AREA OF LOW PRESSURE MOVING EAST FROM
EASTERN LAKE SUPERIOR...AND HIGH PRESSURE APPROACHING FROM THE
NORTHERN AND CENTRAL PLAINS. THE GUSTY WINDS AND HIGH WAVES WILL
CONTINUE INTO TUESDAY MORNING...BEFORE EASING.

LMZ541>543-210445-
/O.NEW.KGRB.SC.Y.0065.141020T2033Z-141021T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
333 PM CDT MON OCT 20 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. 

* WINDS...NORTH WINDS WILL INCREASE TO 15 TO 25 KTS...WITH GUSTS
  TO 30 KTS POSSIBLE.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
525 
WHUS73 KGRB 210213
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
913 PM CDT MON OCT 20 2014

...INCREASING NORTH WINDS AND BUILDING WAVES EXPECTED THROUGH
TUESDAY MORNING...

..NORTH WINDS WILL CONTINUE TO INCREASE FOR TONIGHT...IN A TIGHTENING
PRESSURE GRADIENT BETWEEN AN AREA OF LOW PRESSURE MOVING EAST FROM
EASTERN LAKE SUPERIOR...AND HIGH PRESSURE APPROACHING FROM THE
NORTHERN AND CENTRAL PLAINS. THE GUSTY WINDS AND HIGH WAVES WILL
CONTINUE INTO TUESDAY MORNING...BEFORE EASING.

LMZ541>543-211015-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-141021T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
913 PM CDT MON OCT 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS...NORTH WINDS OF 15 TO 25 KTS ARE EXPECTED...WITH GUSTS TO 30 KTS
  POSSIBLE.

* WAVES...WAVES OF 3 TO 5 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
882 
WHUS73 KGRB 210829
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
329 AM CDT TUE OCT 21 2014

...GUSTY NORTH WINDS AND HIGH WAVES EXPECTED THROUGH MIDDAY TODAY...

.GUSTY NORTH WINDS WILL CONTINUE THIS MORNING...WITHIN A TIGHT PRESSURE
GRADIENT BETWEEN AN AREA OF LOW PRESSURE MOVING EAST OVER THE
EASTERN GREAT LAKES...AND HIGH PRESSURE APPROACHING FROM CENTRAL
CANADA. THE GUSTY WINDS AND HIGH WAVES WILL GRADUALLY SUBSIDE THIS
AFTERNOON.

LMZ541>543-211630-
/O.EXT.KGRB.SC.Y.0065.000000T0000Z-141021T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
329 AM CDT TUE OCT 21 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTH WINDS OF 15 TO 25 KTS.

* WAVES...WAVES OF 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MPC
511 
WHUS73 KGRB 211514
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CDT TUE OCT 21 2014

...GUSTY NORTH WINDS AND HIGH WAVES EXPECTED THROUGH MIDDAY
TODAY...

.GUSTY NORTH WINDS WILL CONTINUE THIS MORNING...WITHIN A TIGHT
PRESSURE GRADIENT BETWEEN AN AREA OF LOW PRESSURE MOVING EAST
OVER THE EASTERN GREAT LAKES...AND HIGH PRESSURE APPROACHING FROM
CENTRAL CANADA. THE GUSTY WINDS AND HIGH WAVES WILL GRADUALLY
SUBSIDE FROM NORTH TO SOUTH THIS AFTERNOON.

LMZ541>543-211800-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-141021T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1014 AM CDT TUE OCT 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTH WINDS OF 15 TO 25 KTS.

* WAVES...WAVES OF 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:14 PM CDT, 19 minutes earlier.

Area forecast discussion, Oct 20, 3:14 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
314 PM CDT MON OCT 20 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 314 PM CDT MON OCT 20 2014

CLOUD TRENDS AND THEIR IMPACT ON TEMPERATURES ARE THE PRIMARY
CONCERNS THROUGH TUESDAY.

CYCLONIC FLOW OF COLDER AIR BROUGHT PLENTY OF CLOUDS INTO THE
FORECAST AREA TODAY...AND THERE WAS SOME LIGHT RAIN AND DRIZZLE
ACROSS PARTS OF NORTH CENTRAL WISCONSIN. THE PRECIPITATION IS IN
THE AREA WHERE SOME OF THE 12Z MODELS FROM SUNDAY WERE SHOWING QPF.
A LOOK AT THE 925MB TEMPERATURES FROM 12Z SOUNDINGS AT
KINL...4C...AND CWPL...-2C...AND SURFACE TEMPERATURES OF LAKE
SUPERIOR...AROUND 9C...SHOWED LAKE SURFACE TO 925MB DELTA T VALUES
OF 5 TO 11C. SO LAPSE RATES WERE STEEP ENOUGH FOR LAKE EFFECT
PRECIPITATION...BUT INVERSION HEIGHTS WERE TOO LOW FOR ANYTHING
SIGNIFICANT. 12Z MODEL RUNS HAD QPF NEAR THE UPPER MICHIGAN
BORDER TODAY...BUT NOTHING AFTER 00Z TUESDAY SO NO POPS IN THE
FORECAST TONIGHT.

BUFKIT TIME/HEIGHT PLOTS FROM THE 12Z NAM/12Z GFS/09Z SREF HAD
PLENTY OF MOISTURE BELOW ABOUT 5000FT FOR MUCH THE PERIOD. IT
APPEARS THAT CLOUDS SHOULD CLEAR OUT TUESDAY AFTERNOON IN MOST
LOCATIONS AS THE SURFACE HIGH AND AN APPROACHING MID LEVEL RIDGE
BECOME THE MAIN INFLUENCE ON OUR WEATHER. THE CANADIAN CLOUD FORECAST
FROM THE GEM-REG HAD CLOUDS STARTING TO CLEAR OUT OF MOST OF THE
FORECAST AREA...STARTING IN CENTRAL WISCONSIN THIS EVENING. WINDS
AT 925MB ARE FORECAST TO BECOME MORE NORTHEAST OVERNIGHT INTO
TUESDAY...SO THE CLOUDS THAT THE CANADIAN HAS MOVING IN FROM THE
EAST MAKE SENSE.

HAVE THE CLEARING MAINLY AFTER 06Z TUESDAY BUT THINK THERE WILL
BE ENOUGH WIND TO KEEP TEMPERATURES FROM TANKING. CLOUDS EXPECTED
TO BE MAINLY IN THE EAST ON TUESDAY DURING THE MORNING OTHERWISE
THERE SHOULD BE PLENTY OF SUNSHINE. AM A LITTLE CONCERNED THAT
THERE COULD BE SOME LAKE EFFECT RAIN OR DRIZZLE IN THE EAST ALONG
WITH THE CLOUDS BUT HAVE LEFT THAT OUT FOR NOW. THE COLDER AIR
MASS WILL RESULT IN LOWER HIGH TEMPERATURES THAN TODAY.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 314 PM CDT MON OCT 20 2014

PCPN CHANCES FROM LATE WEDS NGT THROUGH THU EVG...AND WARMER
TEMPERATURES FOR THE REST OF THE EXTENDED PERIOD...ARE THE MAIN
FCST CONCERNS.

HIGH PRESSURE...LIGHT WINDS...CLEAR SKIES AND A VERY DRY AIR
MASS (PWATS AT OR BLO 0.25 INCH) WILL LEAD TO COOL CONDITIONS
ON TUESDAY NIGHT. HAVE LOWERED MIN TEMPS SEVERAL DEGREES...WITH
MOST PLACES EXPECTED TO DROP INTO THE 20S AND LOWER 30S. 1000-850
MB AVERAGE MIXING RATIOS OF 2-2.5 G/KG SUGGEST THAT A FEW OF THE
TYPICAL COLD SPOTS COULD GET INTO THE UPPER TEENS...BUT DIDN'T
GO QUITE THAT COLD. ON WEDNESDAY...SUNNY CONDITIONS SHOULD
ALLOW AFTERNOON HIGHS TO REACH NORMAL READINGS IN THE LOWER TO
MIDDLE 50S.

AS THE SFC HIGH SHIFTS EAST ON WEDS NGT AND THURSDAY...SOUTHERLY
WINDS WILL GRADUALLY BRING A MORE MOIST AIR MASS INTO WI...WITH
PWATS RISING TO 0.75 TO 1.00 INCH ON THU/THU NGT. AN UPPER LEVEL
TROF WILL MOVE INTO WSTRN MN LATE WED NGT...THEN ACROSS GRB CWA
LATE THURSDAY AFTERNOON AND EVG. WILL KEEP MOST OF THE PCPN WEST
OF THE FORECAST WED NGT...THEN SPREAD CHC POPS FROM WEST TO EAST
THURSDAY AND THURSDAY EVG. SUSPECT THAT MOST LOCATIONS WILL
RECEIVE LESS THAN A TENTH OF AN INCH OF RAIN FROM THIS SYSTEM.

ZONAL FLOW ALOFT IS EXPECT FROM FRIDAY THROUGH SUNDAY...WITH
DRY AND MILD CONDITIONS ANTICIPATED THROUGH THE PERIOD. ABOVE
TO MUCH ABOVE NORMAL TEMPERATURES LOOK LIKE A GOOD BET...SO
HAVE RAISED MAX TEMPS 2-3 DEGREES ABOVE THE PREVIOUS FCST AND
THE EXTENDED MODEL BLEND. ADDITIONAL UPWARD ADJUSTMENTS MAY
BE NEEDED...WITH POTENTIAL FOR OUR WARM SPOTS IN C WI GETTING
TO AROUND 70 DEGREES ON SUN/MON.

AN UPPER TROF WILL MOVE INTO THE PLAINS SUNDAY NIGHT AND
MONDAY...CAUSING A SFC LOW TO DEVELOP AND TRACK NE TOWARD
LAKE SUPERIOR. THIS SYSTEM MAY BRING A CHANCE OF SHOWERS AND
ISOLD TSTMS TO OUR NW COUNTIES SUNDAY NIGHT...AND TO THE ENTIRE
FORECAST AREA ON MONDAY/MONDAY NIGHT. CONTINUED MILD CONDITIONS
ARE EXPECTED AHEAD OF THE APPROACHING COLD FRONT.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1259 PM CDT MON OCT 20 2014

CLOUDS CONTINUED TO SPREAD ACROSS THE AREA DURING THE
MORNING...LEAVING MOST LOCATIONS WITH BKN TO OVC CONDITIONS BY
MIDDAY. CIGS WERE MOSTLY MVFR IN CENTRAL AND NORTH CENTRAL
WISCONSIN. THERE WERE ISOLATED IFR CIGS IN FAR NORTH CENTRAL
WISCONSIN AND THERE HAS BEEN SOME LIGHT RAIN AND/OR DRIZZLE
THERE...WHICH SHOULD END BY SUNSET. VFR CIGS PREVAILED IN THE
EAST WHERE DOWN SLOPE KEPT CLOUD BASES ABOVE 3000FT. CIGS OVER
DOOR COUNTY WERE MVFR DUE TO BAY EFFECTS.

THE CLOUD FORECAST WILL BE TRICKY DURING THIS TAF VALID PERIOD.
SURFACE HIGH PRESSURE WILL BE MAKING ITS WAY INTO THE REGION AS A
MID LEVEL RIDGE APPROACHES FROM THE WEST. AS LOW LEVEL WINDS
BECOME MORE NORTH THAN NORTHWEST ANY RAIN OR DRIZZLE WILL COME TO
AN END. CLOUDS BASES SHOULD BEGIN TO RISE BEFORE CONDITIONS BECOME
SCT LATE TONIGHT/EARLY TUESDAY. CANADIAN CLOUD FORECAST OFF THE
GEM-REG HAD CLOUDS STARTING TO BREAK UP IN CENTRAL...AND PARTS OF
EAST CENTRAL...WISCONSIN THIS EVENING. CLOUDS OVER LAKE MICHIGAN
THEN MOVE INLAND EARLY IN THE MORNING AS CLOUDS ACROSS THE REST OF
THE AREA DISSIPATE...WHICH MAKES SENSE BASED ON 925MB WIND
FORECASTS. EXPECT THESE CLOUDS TO BRING MVFR CIGS. TIME HEIGHT
PLOTS FORM 12Z NAM/09Z SREF/12Z GFS ALL INDICATED DRYING AT LOW
LEVELS...SO LOOKS LIKE CLOUDS SHOULD BE BREAKING UP ACROSS MOST OF
THE AREA AROUND MIDDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......KIECKBUSCH
AVIATION.......MG
Hazardous weather outlook, Oct 20, 10:41 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1041 AM CDT MON OCT 20 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211545-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1041 AM CDT MON OCT 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-211545-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1041 AM CDT MON OCT 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY NORTH TO NORTHEAST WINDS AND BUILDING WAVES MAY RESULT IN
CONDITIONS HAZARDOUS TO SMALL CRAFT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY NORTH TO NORTHEAST WINDS AND HIGH WAVES MAY RESULT IN
CONDITIONS HAZARDOUS TO SMALL CRAFT TUESDAY MORNING.

TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 9:51 PM CDTSmall Craft AdvisoryGRB6 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.